MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-3572A; VITAL SIGN MONITOR

NIHON KOHDEN CORPORATION BSM-3572A; VITAL SIGN MONITOR
Model Number BSM-3572A
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the staff reported that numerics on the bedside monitor (bsm) seem to jump up and down randomly, intermittently and not in tune with patient's condition.The staff reported it as glitching.The customer did not want to troubleshoot and asked that nk send someone to look at the issue as this is happening on two other monitors (tickets (b)(4)).The field engineer and the installer were both sent to the site and observed the monitors for a few hours, but did not see the issue.The engineer updated the software on this unit.There was no patient injury reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported that the staff reported that numerics on the bedside monitor (bsm) seem to jump up and down randomly, intermittently and not in tune with patient's condition.There was no patient injury reported.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that the numerics on the bedside monitor (bsm) were jumping up and down randomly and were not in line with patient's condition.No patient harm or injury was reported.Investigation summary: the customer did not want to troubleshoot the issue and requested an on-site visit from nihon kohden (nk).A field engineer and the installer were sent to the site to investigate the issue further, who observed the monitors for a few hours.However, they were unable to duplicate, confirm, nor observe the reported issue.The engineer updated the software on the device, (bsm-3572a-q01, serial number (b)(6), and no further issues were reported.Nk was unable to confirm or determine the root cause of the reported issue.However, it is possible the issue could have been related to a software issue, as the software was updated as a preventative measure.There have been no issues reported since the software update.A review of the device and complaint history does not reveal a significant trend that would suggest any design or manufacturing issues nor warrant any further corrective action.In this case, our nk on-site team did not find any issues with the device and updated the software as a preventative measure.Trending will continue to be monitored for this device, incident issues and causes.The following fields contain no information (ni), as attempts to obtain information were made, but not provided: attempt # 1: 03/18/2022 emailed the customer via microsoft outlook for all information in the ni list: no reply was received.Attempt # 2: 03/22/2022 emailed the customer via microsoft outlook for all information in the ni list: no reply was received.Attempt # 3: 03/24/2022 emailed the customer via microsoft outlook for all information in the ni list: no reply was received.
 
Event or Problem Description
The customer reported that the numerics on the bedside monitor (bsm) were jumping up and down randomly, and were not in line with patient's condition.There was no patient injury reported.

Brand Name
BSM-3572A
Common Device Name
VITAL SIGN MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key14079346
Report Number8030229-2021-02735
Device Sequence Number5251568
Product Code MHX
UDI-Device Identifier04931921113691
UDI-Public04931921113691
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-3572A
Device Catalogue NumberBSM-3572A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer07/08/2023
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown